Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 15, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 3, 2019, 3:09 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2019, 3:09 AM PST (11:09 UTC)
- Expired
- Feb 3, 2019, 8:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
899 WHUS76 KEKA 031109 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 309 AM PST Sun Feb 3 2019 PZZ475-031600- /O.EXP.KEKA.SC.Y.0014.000000T0000Z-190203T1100Z/ /O.NEW.KEKA.SC.Y.0015.190203T1109Z-190203T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 309 AM PST Sun Feb 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 8 AM PST this morning. * WAVES/SEAS...Steep wind waves will combine with a west swell to produce seas around 10 ft through early this morning. Large NW swell with short periods may develop late on Monday, with heights approaching 20 ft by Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PZZ455-031215- /O.EXP.KEKA.SC.Y.0014.000000T0000Z-190203T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 309 AM PST Sun Feb 3 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ470-031600- /O.EXT.KEKA.SC.Y.0014.000000T0000Z-190203T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 309 AM PST Sun Feb 3 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... * WAVES/SEAS...Steep wind waves will combine with a west swell to produce seas around 10 ft through early this morning. Large NW swell with short periods may develop late on Monday, with heights approaching 20 ft by Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:18 PM PST, 11 hours 51 minutes earlier.
Area forecast discussion, Feb 2, 3:18 PM PST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
318 PM PST Sat Feb 2 2019
.SYNOPSIS...Scattered rain showers will persist through tonight
behind a departing system. Much colder air will follow, with more
widespread showers, small hail, and lowering snow levels Sunday
and Monday. Drier weather will return by Tuesday.
&&
.DISCUSSION...This afternoon's satellite imagery reveals a robust
dry slot extending across Del Norte and Humboldt Counties wrapping
into the center of a nearly vertically stacked low pressure
system moving into the San Francisco Bay area. This has put a
damper on shower activity across much of the area, although some
showers are present across portions of Mendocino and Trinity
Counties. Shower activity will remain pretty spotty overnight as a
transient shortwave ridge moves overhead in advance of the next
series of systems approaching the area.
Showers will quickly increase in coverage and intensity Sunday
morning and continue into Sunday afternoon ahead of a vigorous
shortwave trough approaching from the west. Strong cold air
advection will begin to drag snow levels down across the northern
extent of the area to around 2500 ft by late afternoon, and then
to around 1000 ft or perhaps a bit lower across Del Norte COunty
by Monday morning. Widespread showers will continue into the day
on Monday as a deep upper level trough drops into the region from
the north. Snow amounts look to be on track from previous
forecasts, and have thus upgraded the Winter Storm Watch to a
warning for location above 2500 ft. The abundant cold air aloft
will also support the threat of small hail within the heaviest
rain showers closer to sea level from Sunday afternoon through
Monday.
Model guidance has slightly slowed the progression of the upper
low, with showers now looking to stick around into Tuesday
morning even as they decrease in coverage and intensity. This
could support slightly higher snow accumulations across lower
elevations of Trinity County through Tuesday morning, although
amounts should still remain pretty minor overall. A drying trend
will then commence through Thursday as high pressure builds over
the eastern Pacific. Guidance is hinting at another chance of
precipitation late in the week, but significant uncertainty
remains at that point in the forecast. /CB
&&
.AVIATION...Generally VFR conditions are occurring area wide today.
Some locations have seen brief drops to MVFR to IFR conditions with
passing rain showers that will continue through this evening.
Surface wind speeds have also increased this afternoon so there are
no current concerns for low level wind shear. Newest guidance
indicates there is a period of low level wind shear concerns this
evening at UKI in which surface winds will decouple while winds
aloft will stay near 30 kts therefore wind shear may need to be
added to the UKI TAF. Late tonight into early tomorrow morning
showers will become more widespread leading to lower clouds ceilings
and reduced visibilities in the heavier showers. /WCI
&&
.MARINE...Winds continue to decrease today across the southern
waters as the low pressure system continues to dive to the south.
Short period seas will continue to slowly diminish across the
southern waters this afternoon, therefore will allow the
hazardous seas warning to expire at 3pm and hoist a small craft
advisory in its place through at least Sunday morning. Late sunday
night into Monday northerly winds may increase to around 20 kt
behind another cold front that will move through the area which
will also allow shorter period northerly wind waves to increase.
The remainder of the forecast period has relatively low confidence
in respect to wind direction, magnitude, and sea state due to
differing model guidance. /WCI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning from 10 PM Sunday to 10 PM PST Monday for
CAZ106-108-110-111.
Flash Flood Watch through Monday afternoon for CAZ107-110-113.
Winter Storm Warning from 4 PM Sunday to 10 PM PST Monday for
CAZ102-105-107.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 PM PST this evening for PZZ455.
Small Craft Advisory until 6 AM PST Sunday for PZZ470.
Small Craft Advisory until 3 AM PST Sunday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 2, 2:43 PM PST, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 243 PM PST Sat Feb 2 2019 CAZ101-103-104-032245- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 243 PM PST Sat Feb 2 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small hail showers will be possible on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-032245- Del Norte Interior-Northern Humboldt Interior- 243 PM PST Sat Feb 2 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Winter Storm Warning is in effect above 2500 feet from Sunday afternoon through Monday evening. Snow levels will initially be around 3000 feet on Sunday evening, but will continue to fall to around 1000 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-108-032245- Southern Humboldt Interior-Southern Trinity- 243 PM PST Sat Feb 2 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Winter Storm Warning is in effect above 2500 feet from Sunday evening through Monday evening. Snow levels will initially be around 3000 feet on Sunday evening, but will fall to around 2000 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-032245- Northern Trinity- 243 PM PST Sat Feb 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flash Flood Watch is currently in effect for area burn scars. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Flash Flood Watch is in effect for area burn scars through Monday afternoon. A Winter Storm Warning is currently in effect above 2500 feet from Sunday afternoon through Monday evening. Snow levels will initially be around 3000 feet on Sunday evening, but will fall to around 1500 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-112-032245- Mendocino Coast-Southwestern Mendocino Interior- 243 PM PST Sat Feb 2 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small hail showers will be possible on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ113-032245- Southeastern Mendocino Interior- 243 PM PST Sat Feb 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flash Flood Watch is currently in effect for area burn scars. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Flash Flood Watch is in effect through Monday afternoon for area burn scars. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-032245- Northwestern Mendocino Interior- 243 PM PST Sat Feb 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flash Flood Watch is currently in effect for area burn scars. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Flash Flood Watch is in effect for area burn scars through Monday afternoon. A Winter Storm Warning is in effect above 2500 feet from Sunday evening through Monday evening. Snow levels will initially be around 3500 feet on Sunday evening, but will continue to fall to around 2500 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ111-032245- Northeastern Mendocino Interior- 243 PM PST Sat Feb 2 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Winter Storm Warning is in effect above 2500 feet from Sunday evening through Monday evening. Snow levels will initially be around 3000 feet on Sunday night, then fall to around 2000 feet by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:10 PM PST | Special Weather Statement | EKA | Humboldt | 35 min |
| Feb 2, 4:47 PM PST | Special Weather Statement | EKA | Humboldt | 28 min |
| Feb 2, 5:13 PM PST | Special Weather Statement | EKA | Humboldt | 32 min |
| Feb 3, 5:52 AM PST | Coastal Flood Advisory | EKA | Humboldt | 6 hr |
| Feb 3, 3:09 PM PST | Small Craft Advisory | EKA | 69 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.